Staying in Touch

Subscribe to my emails!

* indicates required

November 2015

Sun Mon Tue Wed Thu Fri Sat
1 2 3 4 5 6 7
8 9 10 11 12 13 14
15 16 17 18 19 20 21
22 23 24 25 26 27 28
29 30          

Follow This Blog

Babyfruit Poems

NG

  • Dscn5536
Blog powered by Typepad

« Patient Money - When Hair Loss Strikes, a Doctor Is a Girl’s Best Friend - NYTimes.com | Main | Long Overdue Update: Getting Off Meds »

Comments

Sleveo

I feel for you. Years ago, I had a hard time coming off Effexor. As a result I decided to never do anymore psych meds. I do lots of holistic things for it. Some days, it's not enough.

I also relate to that feeling of regularly not knowing who I am, after any given mood swing. I express it as losing my place in life.

I applaud your open and honest expression of this journey. I am still somewhat embarrassed by my own journey.

I also like how open you are to feedback on one of your other blogs, about podcasting. Good job.

Kay

You are brave to tell us about your real life and it just helps more people than you can imagine. "My biggest symptom now? I don't know who the hell I am." Yes--I have not used meds but my huge dissociation from "me" in coming to AK to caregive and finding myself here life-style-less has been horrendous; when my daughter said last Xmas "you seem more like Mom" I thought I might be on the way back. To where? To whom? Stay tuned. & THANX!

RickWolff

Your question: "What have your experiences been with coming off medication? Or just figuring out who the heck you are?" Mine is the latter, though how I've come to have to ask it was not pharmaceutical (maybe it should be), but economic. I'm impressed with the detail you go into, knowing potential clients will look at it. I'd be mortified, I think.

anavar

Your story will help a lot of women in the same situation. All drugs have their benefits and also side effects. I'm glad to see you're doing fine and that things are changing to better.

Muser

Hey Aliza, just wanted to let you know I liked to this post in my Weekly Round Up of blogs dealing with PMDs: http://musings-musings-musings.blogspot.com/2010/04/weekly-round-up_14.html

I tried to go off my meds (zoloft) once, but my anxiety just went through the roof and made it really hard for me to fuction, so I went back on. I've had enough episodes of major depression that it's possible I may not be able to go off meds without having a relapse. I may try again once I've finished the trauma therapy I'm doing, but for now I'm happily drugged! It does give me hope to read about your succesful weaning!

Muser

Oops, that should have read "I linked to this post" rather than "liked to"!

Micaela

Hi,
Do you have to go off Effexor? Do you know that most women experience incredibly dramatic hair loss for quite a long period after birth? I've heard women blame it on the IUDs, their Mirena, their Assure, their coffee, their anti-depressants, etc. But most women, even unmedicated ones, have a long period of hair fallout post baby. To top things off, you are probably pre-menopausal, which also makes hair fall out.
If this particular medication was helping, why stop it? Is it the stigma of having a lifelong *condition*?
My own experience is similar to Muser, above. I believe I will always have to medicate for depression. I've tried everything but medication--exercise, talk therapy, meditation, yoga, journaling, holistic diets, religion, etc., and none of it helped me cope. I tried everything but medication for years and years in hopes that I'd find the right combination of lifestyle choices. Alas, no silver bullet.
If you relapse, are you willing to try another type of anti-depressant? I'm not trying to project my experiences onto you, I just hope that you have a plan B or a safety net.

medieval dresses

Post Partum Depression is really scary just like what I heard and read about. I really hope you will be successful in your planning of getting off the meds. I think it's a good decision since you are already feeling the side effects. I really wish you all the best!

Online Business Master

I think I am more of a left brained person.

Internt Money Making Engine

Wow so many faces!! Hmmm nice pictures..

Erica

Thank you for sharing your story about Effexor. I have battled with depression since my oldest daughter was born 6 years ago. I started taking Effexor when she was 6 months old and I have been on It ever since. I can tell you from first hand experience that the withdrawls are AWEFUL! I started out on the lowest dose possible, and when my brother died tragically 4 years ago, I went up to 175mg. Im really scared to try and go off of it and Im not quite sure I want to. I still have bouts with depression sometimes and thats with the meds. Im afraid that not being on them would render me unable to care for my family. It's nice to know there are others out there that know what its like.

Lovegra

try to decrease your dosage...I know it will be tough to bear...Some of my advice for it:
# Soy milk, yogurt, ice cream, and green veggies replace your acetycholine that is depleted by Effexor withdrawal
# Eat a lot of fatty comfort foods (fat helps your brain in this case, but also tastes good)
# B12 supplements - or just eat more meat
# Avoid alcohol it till worsened the symptoms (depletes brain of vitamins)
# Avoid caffeine to help with panic attacks
In this process you will feel tired but it will be a good way and you will feel better.

Selina Stivens
{ http://www.kamagrarx.com }

The comments to this entry are closed.

My Photo

reading for preggers